Alert archive / South Dakota / Wind Advisories in 2012
Wind Advisory 34, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Nov 21, 2012, 4:05 AM CST for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Nov 22, 2012, 6:00 AM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2012, 4:05 AM CST (10:05 UTC)
- In effect from
- Nov 22, 2012, 6:00 AM CST
- Expired
- Nov 22, 2012, 9:32 PM CST
- In force
- 16 hr
- Issued by
- NWS Aberdeen, SD
All 28 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 10.1 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2110 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
116 WWUS73 KABR 211005 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 405 AM CST WED NOV 21 2012 ...STRONG WINDS FOR THURSDAY... .A WEATHER SYSTEM PASSING THROUGH NORTH DAKOTA EARLY THURSDAY WILL DRAW STRONG WINDS AND COLDER AIR INTO THE REGION. STRONG WINDS WILL PERSIST INTO THURSDAY EVENING. SDZ003>005-009-010-015>017-033>037-045-048-051-212215- /O.NEW.KABR.WI.Y.0034.121122T1200Z-121123T0600Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 405 AM CST WED NOV 21 2012 /305 AM MST WED NOV 21 2012/ ...WIND ADVISORY IN EFFECT FROM 6 AM CST /5 AM MST/ THURSDAY TO MIDNIGHT CST /11 PM MST/ THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM CST /5 AM MST/ THURSDAY TO MIDNIGHT CST /11 PM MST/ THURSDAY NIGHT. * TIMING...STRONG WINDS WILL DEVELOP DURING THE EARLY MORNING HOURS THURSDAY. THESE STRONG WINDS WILL PERSIST INTO THE EVENING. * WINDS...WIND SPEEDS WILL RANGE BETWEEN 20 AND 30 MPH WITH PEAK GUSTS AROUND 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ006>008-011-018>023-212215- /O.NEW.KABR.WI.Y.0034.121122T1800Z-121123T0600Z/ BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-CODINGTON-GRANT-HAMLIN- DEUEL- INCLUDING THE CITIES OF...ABERDEEN...BRITTON...SISSETON... WEBSTER...REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 405 AM CST WED NOV 21 2012 ...WIND ADVISORY IN EFFECT FROM NOON THURSDAY TO MIDNIGHT CST THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON THURSDAY TO MIDNIGHT CST THURSDAY NIGHT. * TIMING...STRONG WINDS WILL DEVELOP DURING THE LATE MORNING HOURS THURSDAY. THESE STRONG WINDS WILL PERSIST INTO THE EVENING. * WINDS...WIND SPEEDS WILL RANGE BETWEEN 20 AND 30 MPH WITH PEAK GUSTS AROUND 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CONNELLY
5 follow-up statements
919 WWUS73 KABR 212120 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 320 PM CST WED NOV 21 2012 ...STRONG WINDS FOR THURSDAY... .A WEATHER SYSTEM PASSING THROUGH NORTH DAKOTA EARLY THURSDAY WILL DRAW STRONG WINDS AND COLDER AIR INTO THE REGION. THE STRONG WINDS WILL PERSIST INTO THURSDAY EVENING. MNZ039-046-220930- /O.EXA.KABR.WI.Y.0034.121122T1800Z-121123T0600Z/ TRAVERSE-BIG STONE- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE 320 PM CST WED NOV 21 2012 ...WIND ADVISORY IN EFFECT FROM NOON THURSDAY TO MIDNIGHT CST THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON THURSDAY TO MIDNIGHT CST THURSDAY NIGHT. * TIMING...STRONG WINDS WILL DEVELOP DURING THE LATE MORNING HOURS THURSDAY. THESE STRONG WINDS WILL PERSIST INTO THE EVENING. * WINDS...WIND SPEEDS WILL RANGE BETWEEN 20 AND 30 MPH WITH PEAK GUSTS AROUND 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ003>005-009-010-015>017-033>037-045-048-051-220930- /O.CON.KABR.WI.Y.0034.121122T1200Z-121123T0600Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 320 PM CST WED NOV 21 2012 /220 PM MST WED NOV 21 2012/ ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ THURSDAY TO MIDNIGHT CST /11 PM MST/ THURSDAY NIGHT... * TIMING...STRONG WINDS WILL DEVELOP DURING THE EARLY MORNING HOURS THURSDAY. THESE STRONG WINDS WILL PERSIST INTO THE EVENING. * WINDS...WIND SPEEDS WILL RANGE BETWEEN 20 AND 30 MPH WITH PEAK GUSTS AROUND 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ006>008-011-018>023-220930- /O.CON.KABR.WI.Y.0034.121122T1800Z-121123T0600Z/ BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-CODINGTON-GRANT-HAMLIN- DEUEL- INCLUDING THE CITIES OF...ABERDEEN...BRITTON...SISSETON... WEBSTER...REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 320 PM CST WED NOV 21 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO MIDNIGHT CST THURSDAY NIGHT... * TIMING...STRONG WINDS WILL DEVELOP DURING THE LATE MORNING HOURS THURSDAY. THESE STRONG WINDS WILL PERSIST INTO THE EVENING. * WINDS...WIND SPEEDS WILL RANGE BETWEEN 20 AND 30 MPH WITH PEAK GUSTS AROUND 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SD
780 WWUS73 KABR 220212 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 812 PM CST WED NOV 21 2012 ...STRONG WINDS FOR THURSDAY... .A WEATHER SYSTEM PASSING THROUGH NORTH DAKOTA EARLY THURSDAY WILL DRAW STRONG WINDS AND COLDER AIR INTO THE REGION. THE STRONG WINDS WILL PERSIST INTO THURSDAY EVENING. SDZ003>005-009-010-015>017-033>037-045-048-051-221500- /O.CON.KABR.WI.Y.0034.121122T1200Z-121123T0600Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 812 PM CST WED NOV 21 2012 /712 PM MST WED NOV 21 2012/ ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ THURSDAY TO MIDNIGHT CST /11 PM MST/ THURSDAY NIGHT... * TIMING...STRONG NORTHWEST WINDS WILL DEVELOP DURING THE EARLY MORNING HOURS THURSDAY. THESE STRONG WINDS WILL PERSIST INTO THE EVENING. * WINDS...WIND SPEEDS WILL RANGE BETWEEN 20 AND 30 MPH WITH PEAK GUSTS AROUND 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ039-046-SDZ006>008-011-018>023-221500- /O.CON.KABR.WI.Y.0034.121122T1800Z-121123T0600Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 812 PM CST WED NOV 21 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO MIDNIGHT CST THURSDAY NIGHT... * TIMING...STRONG NORTHWEST WINDS WILL DEVELOP DURING THE LATE MORNING HOURS THURSDAY. THESE STRONG WINDS WILL PERSIST INTO THE EVENING. * WINDS...WIND SPEEDS WILL RANGE BETWEEN 20 AND 30 MPH WITH PEAK GUSTS AROUND 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
883 WWUS73 KABR 220945 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 345 AM CST THU NOV 22 2012 ...STRONG WINDS TODAY... .A WEATHER SYSTEM PASSING THROUGH THE DAKOTAS WILL DRAW STRONG WINDS AND COLDER AIR INTO THE REGION TODAY. THE STRONG WINDS WILL PERSIST INTO THE EVENING. SDZ003>005-009-010-015>017-033>037-045-048-051-222145- /O.CON.KABR.WI.Y.0034.121122T1200Z-121123T0600Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 345 AM CST THU NOV 22 2012 /245 AM MST THU NOV 22 2012/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... * TIMING...STRONG NORTHWEST WINDS WILL DEVELOP DURING THE EARLY MORNING HOURS. THESE STRONG WINDS WILL PERSIST INTO THE EVENING. * WINDS...WIND SPEEDS WILL RANGE BETWEEN 20 AND 30 MPH WITH PEAK GUSTS AROUND 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ039-046-SDZ006>008-011-018>023-222145- /O.CON.KABR.WI.Y.0034.121122T1800Z-121123T0600Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 345 AM CST THU NOV 22 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... * TIMING...STRONG NORTHWEST WINDS WILL DEVELOP DURING THE LATE MORNING HOURS. THESE STRONG WINDS WILL PERSIST INTO THE EVENING. * WINDS...WIND SPEEDS WILL RANGE BETWEEN 20 AND 30 MPH WITH PEAK GUSTS AROUND 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CONNELLY
358 WWUS73 KABR 222105 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 305 PM CST THU NOV 22 2012 ...STRONG WINDS TONIGHT... .A WEATHER SYSTEM PASSING THROUGH THE DAKOTAS WILL CONTINUE TO DRAW STRONG WINDS AND COLD AIR INTO THE REGION TONIGHT. SDZ003>005-009-010-015>017-033>037-045-048-051-230600- /O.CON.KABR.WI.Y.0034.000000T0000Z-121123T0600Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 305 PM CST THU NOV 22 2012 /205 PM MST THU NOV 22 2012/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... * TIMING...STRONG NORTHWEST WINDS WILL CONTINUE TONIGHT. * WINDS...WIND SPEEDS WILL RANGE BETWEEN 20 AND 30 MPH WITH PEAK GUSTS AROUND 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ039-046-SDZ006>008-011-018>023-230600- /O.CON.KABR.WI.Y.0034.000000T0000Z-121123T0600Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 305 PM CST THU NOV 22 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...STRONG NORTHWEST WINDS WILL CONTINUE TONIGHT. * WINDS...WIND SPEEDS WILL RANGE BETWEEN 20 AND 30 MPH WITH PEAK GUSTS AROUND 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
146 WWUS73 KABR 230332 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 932 PM CST THU NOV 22 2012 ...STRONG WINDS DIMINISHING... MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-230445- /O.CAN.KABR.WI.Y.0034.000000T0000Z-121123T0600Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER... MURDO...PRESHO...FORT THOMPSON 932 PM CST THU NOV 22 2012 /832 PM MST THU NOV 22 2012/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. WINDS ARE CONTINUING TO DIMINISH ACROSS THE REGION. WINDS MAY CONTINUE TO GUST TO 35 MPH ACROSS THE HIGHER ELEVATIONS OF THE SISSETON HILLS THROUGH MIDNIGHT. $$ HINTZ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Nov 21, 3:59 AM CST, 6 minutes earlier.
Area forecast discussion, Nov 21, 3:59 AM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
359 AM CST WED NOV 21 2012
.SHORT TERM...THROUGH FRIDAY
H85 READINGS BETWEEN 1 AND 2 STANDARD DEVIATIONS ABOVE CLIMO
TODAY...HELPING TO PUSH SURFACE TEMPERATURES INTO RECORD
TERRITORY. LOW PRESSURE WILL DEVELOP ALONG/JUST NORTH OF THE
ND/SD BORDER AND PROCEED EAST THIS EVENING/OVERNIGHT. THE
INCREASED GRADIENT...TOPPING 12MB ACROSS THE STATE BY THURSDAY 12Z
WILL KEEP WINDS UP OVERNIGHT. COMBINED WITH H85 READINGS BETWEEN
+12 AND +15C...MIXING WILL LIMIT THE TEMPERATURE DROP OVERNIGHT.
MODELS ARE CONSISTENT WITH TWO AREAS OF LOW LEVEL FRONTOGENISIS
DEVELOPING THURSDAY AM...THE FIRST TO KEEP US MIXED/MILD
THROUGH THE MORNING...WITH A MORE SIGNIFICANT SURGE IN COLDER AIR
DEVELOPING BY MID/LATE AFTERNOON. COLD ADVECTION AND STRONG H85
WINDS...THE CORE OF WHICH SET UP OVER CENTRAL SD WITH AN UPPER
ENVELOPE OF 50KTS...WILL PUT MUCH OF THE CWA UNDER ADVISORY LEVEL.
THE PRESSURE GRADIENT REMAINS STRONG INTO THURSDAY NIGHT...WITH
PRESSURE RISES OF 10MB/6HRS...KEEPING WINDY CONDITIONS INTO THE
EVENING. HIGH PRESSURE BUILDS IN FOR FRIDAY...BY THEN H85
TEMPERATURES HAVE BOTTOMED OUT AROUND -8C.
AS FOR PRECIPITATION CHANCES...BUFKIT PROFILES ARE A BIT
SUSPECT...WITH INTERMITTENT LIFT/SATURATION...MAINLY ON THE COLD
ADVECTION SIDE OF THE SYSTEM. INTERPRET THIS SIGNAL AS WEAK
SHOWER ACTIVITY FOR THE MOST PART WITH LIMITED COVERAGE AND
DURATION...WHICH WILL LIMIT QPF AS WELL.
.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY
UPPER LEVEL NORTHWEST FLOW WILL BE IN PLACE WHEN THE PERIOD
STARTS. SOME WEAK ENERGY MOVES THROUGH THE FLOW LATE FRIDAY
NIGHT...THEN THINGS STAY PRETTY QUIET UNTIL A FAIRLY POTENT
SHORTWAVE TROUGH APPROACHES ON MONDAY AND TRACKS ACROSS THE CWA
MONDAY NIGHT AND TUESDAY.
SURFACE HIGH PRESSURE WILL BE OVER THE PLAINS FRIDAY NIGHT...THEN
GETS PUSHED EASTWARD AS A TROUGH DIGS DOWN THE LEE OF THE ROCKIES.
THE BOUNDARY ASSOCIATED WITH THIS TROUGH TRACKS ACROSS THE CWA
SATURDAY NIGHT...BUT LOOKS TO DO SO DRY WITH LIMITED MOISTURE AND
UPPER SUPPORT. SOME DIFFERENCES THEN BECOME NOTED IN THE MODELS AS
TO THE STRENGTH AND TIMING OF HIGH PRESSURE DIGGING DOWN FROM THE
NORTH AND A LOW PRESSURE SYSTEM OVER THE CENTRAL ROCKIES/WESTERN
HIGH PLAINS REGION. THE ECMWF IS A BIT MORE AGGRESSIVE WITH
BRINGING SOME PRECIPITATION TO THE AREA SUNDAY NIGHT...WHERE THE
GFS IS A BIT SLOWER AND KEEPS THE PRECIPITATION OVER THE CWA FOR A
LONGER PERIOD OF TIME. THE MODELS COME BACK INTO AGREEMENT BY
MONDAY MORNING AS HIGH PRESSURE DROPS BACK OVER THE PLAINS.
AFTER FRIDAYS COOLER CONDITIONS...TEMPERATURES REBOUND SOME ON
SATURDAY AS WAA SETS UP AHEAD OF THE BOUNDARY. SLIGHTLY COOLER AIR
MOVES IN ON SUNDAY...THEN WILL SEE A COUPLE OF FAIRLY COLD DAYS
MONDAY AND TUESDAY IN ASSOCIATION WITH THE ARCTIC HIGH MOVING IN.
H85 TEMPERATURES FALL WELL BELOW ZERO BOTH DAYS...AND WILL LIKELY
SEE TEMPERATURES NOT MAKE IT OUT OF THE 20S.
&&
.AVIATION...
06Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
VFR CONDITIONS EXPECTED THROUGH THE NIGHT.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY FROM 6 AM CST /5 AM MST/ THURSDAY TO MIDNIGHT CST
/11 PM MST/ THURSDAY NIGHT FOR BUFFALO-CAMPBELL-CORSON-
DEWEY-EDMUNDS-FAULK-HAND-HUGHES-HYDE-JONES-LYMAN-MCPHERSON-
POTTER-STANLEY-SULLY-WALWORTH.
WIND ADVISORY FROM NOON THURSDAY TO MIDNIGHT CST THURSDAY NIGHT
FOR BROWN-CLARK-CODINGTON-DAY-DEUEL-GRANT-HAMLIN-MARSHALL-
ROBERTS-SPINK.
MN...NONE.
&&
SHORT TERM...CONNELLY
LONG TERM...PARKIN
AVIATION...PARKIN
WEATHER.GOV/ABERDEENHazardous weather outlook, Nov 20, 4:25 AM CST, 23 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 425 AM CST TUE NOV 20 2012 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-211030- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 425 AM CST TUE NOV 20 2012 /325 AM MST TUE NOV 20 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
Nearby
Wind Advisories in South Dakota, 2012Wind Advisories in Minnesota, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.